NURBN2023 Pathophysiology and Pharmacology Applied to Person-Centred Nursing Practice A - Assessment Task: Video Essay

Get Expert's Help on Scenario Based Essay

Overview:

The objective of this task is to explore and explain the pathophysiology and pharmacology of the scenario. This should include the pathophysiology, treatment and individual considerations raised in the case study.

Word Count:

10 minutes (+/- 1 min)

References:

You are required to

  1. Reference a minimum of ten academic sources that you used to create your video. Sources need to be high quality textbooks maximum 5 years old or peer reviewed journals maximum ten years old. Australian Government websites may be included as references (up to two).
  2. Utilise APA 7th edition referencing style
  3. Upload the reference list separately to the
  4. Ensure you reference intext during the presentation (either on slides or onscreen or any other creative way)

Value of the task:

The weighting of the task is 40% of your overall grade for the semester.

Marking Criteria:

Marking criteria can be found on the Moodle page in the assessment section.

Feedback:

Feedback will be provided via the online marking system. As per course description, assignments will be marked and returned to students with feedback in four (4) weeks.

Instructions:

As a nursing student and future registered nurse, it is paramount that you communicate, partner with the patients, and engage in collaborative practices with other members of the nursing and interprofessional team.

This assignment is a video essay based on a clinical scenario. It will enable you to showcase your understanding of a disease condition with regards to pathophysiology and pharmacology; and provide an opportunity to demonstrate your communication skills.

The instructions are as follows:

Choose one of the given scenarios for your presentation. You will need to log into Moodle and select the case scenario in the assignment section in order to upload the assignment. There are relatively limited places per scenario.

The maximum video length is 10 mins (with 10% extra as per university guidelines, 11 mins). You can use PowerPoint (or another presentation software such as prezi), pictures/drawing or animation if it helps you to convey your ideas or express your understanding of the concepts. (The maximum slides is equivalent to 10 slides).

The video will need to be uploaded to Kaltura and submitted to the video drop box before the due date. There is a how to use Kaltura under the assessment section in Moodle.

This is a formal assignment so ensure you convey a high level professionalism

A reference list of sources you used to create your video (a minimum of 10 references, APA 7th edition referencing style, as text in the video as well as a separate reference list, within the last 7 years, extracted from high quality textbooks or peer reviewed journals. Australian Government websites may be included as references.

You may also add one page of additional notes. For example, if you made an animation, you could include the plan of your animation as additional notes as this may help the marker understand aspects of your video. This page will not be marked directly but may assist the assessor when marking your assignment.

Follow the marking rubric to understand the distribution of marks

Video guide:

Introduce yourself, your case study and present your student ID (or some form of photo ID) at the beginning of the video

Pathophysiology

You will need to discuss the following

  • risk factors
  • causes
  • pathological changes and outcomes
  • signs and

This needs to be a broad discussion about the condition itself. This will vary depending on the case study you choose to focus on.

Application

You will need to discuss the relevant aspects for your patient. Link the signs and symptoms your patient displays with the pathological changes that occur. Discuss relevant aspects (such as risk factors) for this particular individual.

Pharmacology treatment

You need to discuss pharmacology treatment broadly and then link to the patient bearing in mind its appropriateness in this scenario. With a focus on mode of action, side effects and nursing considerations. The nursing considerations should include what monitoring you might undertake as a nurse looking after the patient on that medication, what results you might check to confirm the effectiveness of the treatment and what teaching you may provide to the patient whilst on that treatment. For example, would the side effects of these medications compound the patient’s condition? Are all the side effects relevant to this patient?

Education

What is important for your patient to know? What do they need to understand about their condition or the pharmacologic treatment of their condition? How will they manage their condition independently? What other aspects of the individual circumstances needs to be addressed?

Below are the clinical scenarios. You must pick one and allocate yourself to the scenario group in Moodle.

Case study one

A 65-year-old patient, John Brown a retired coal mine worker, with a history of COPD presents to a clinic in Warragul Hospital emergency department with complaints of worsening shortness of breath, cough with clear-white sputum production, and fatigue. The patient reports a 4 kilogram weight loss in the last month and increased dyspnoea with activity.

Vital signs are as follows: blood pressure 130/80 mmHg, heart rate 92 beats per minute, respiratory rate 24 breaths per minute, temp 37.0oC and oxygen saturation of 88% on room air. The patient appears tired and uncomfortable, using pursed-lip breathing.

Mr Brown’s usual medications are salbutamol 4 times a day (and prn) and Budesonide 2 times a day. Mr Brown doesn’t use a spacer because “I am not a child!”.

After medical review, the diagnosis is exacerbation of COPD. The recommendations are oxygen via nasal specs at 2L and sputum specimen for investigation. Mr Brown is commenced on nebulised salbutamol QID, Ipratropium bromide BD and Budesonide BD,

Case study two

A 49 year old patient, Nicole Mettaring, identifies as a Wadawurrung woman. Mrs Mettaring was admitted to the emergency department with sudden onset of right-sided weakness and slurred speech. Her medical history includes hypertension and Atrial Fibrillation. She currently takes atenolol 25mg mane and warfarin 3mg daily.

Upon assessment, Mrs. Smith was found to have right-sided weakness and reduced sensation. She was also found to have slurred speech and difficulty in understanding language. Her blood pressure was elevated at 160/90 mmHg, HR of 86 bpm, RR 14, temp 37.0 and SpO2 of 97% on room air. She also confides in you that she sometimes forgets to take her warfarin. Her INR is 1.5

Mrs Mettaring is given alteplase IV and recommenced on oral warfarin 5mg once a day with daily INR.

Case study three

Parampreet (Preet) Singh, 55 years old with hyperlipidaemia history pravastatin 20mg nocte has presented to the emergency room with sudden onset of chest pain radiating to the left arm. He also reported shortness of breath and diaphoresis. a past smoking history. This incident started while he was at the gym.

On physical examination, Mr. Singh appeared uncomfortable and was clutching his chest. His vital signs showed a heart rate of 110 beats per minute, blood pressure of 160/100 mm Hg, and respiratory rate of 20 breaths per minute. Lung sounds were clear. A 12-lead ECG was taken (see picture below). Blood tests were drawn to check for cardiac biomarkers, and results showed elevated levels of troponin T. Mr Singh was diagnosed with a myocardial infarction.

GTN sublingual spray was provided and was placed semi-fowler on 2 litres oxygen. Morphine 2.5 mg was given intravenously.

Case study four

Mrs Yelena Kozlov is a 78 year old woman who emigrated to Australia when she was 22. She is widowed, and her children live interstate. She presented to her GPs office with increased shortness of breath and “heavy feet”. He has a history of hypertension, but no other significant cardiac history. She is currently on Atenolol 50mg BD.

On physical examination she has dyspnoea, her ankles are oedematous and she mentions she has been sleeping in her chair. Vital signs 72 bpm, blood pressure of 140/90, resp rate of 28 bpm, SpO2 of 92% on room air.

After review and an ECHO cardiography, Mrs Yelena was diagnosed with heart failure and commenced on frusemide 40mg BD and digoxin 62.5 mcg

Expert's Answer

help

Hire Expert 

Get a Professional Help


200
Select FileChangeRemove

TOP